MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LINEAR HIP; STEM, HIP, FEMORAL, LINEAR STD. SIZE7

ENCORE MEDICAL L.P. LINEAR HIP; STEM, HIP, FEMORAL, LINEAR STD. SIZE7
Model Number 498-32-052
Health Effect - Clinical Code No Information (3190)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to these document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient undergoes removal of right hip and placement of antibiotic spacer."gross purulence" observed in right hip which caused surgeon to decide to remove the (encore) hip components and place an antibiotic spacer.The operative report does not reflect the finding of any pseudotumor.
 
Event or Problem Description
Third revision surgery - patient undergoes removal of right hip and placement of antibiotic spacer."gross purulence" observed in right hip which caused surgeon to decide to remove the (encore) hip components and place an antibiotic spacer.The operative report does not reflect the finding of any pseudotumor.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as pain.The previous surgery and the surgery detailed in this event occurred 2 months and 1 month apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain in right hip.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LINEAR HIP
Common Device Name
STEM, HIP, FEMORAL, LINEAR STD. SIZE7
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9581587
Report Number1644408-2019-01321
Device Sequence Number16338136
Product Code LPH
UDI-Device Identifier00888912087599
UDI-Public(01)00888912087599
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2008
Device Model Number498-32-052
Device Catalogue Number425-00-007
Device Lot Number797851A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-020 LOT 289812C; 010-55-020 LOT 289812C; 010-55-025 LOT 53796500C; 010-55-025 LOT 53796500C; 400-01-297 LOT 259732K4; 400-01-297 LOT 259732K4; 425-00-007 LOT 797851A; 498-01-052 LOT 53812716; 498-01-052 LOT 53812716; 498-32-052 LOT 276332
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR